Alert archive / Mississippi / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 231, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 27, 2017, 12:47 AM CDT for Jasper County, Jones County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2017, 12:47 AM CDT (05:47 UTC)
- Expired
- Apr 27, 2017, 1:30 AM CDT
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jasper County, MS, Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 97 km from the middle of the area, began a volume at 05:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 9:01 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 5.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 448 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1294 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.1
The text
As transmitted.
938
WUUS54 KJAN 270547
SVRJAN
MSC061-067-270630-
/O.NEW.KJAN.SV.W.0231.170427T0547Z-170427T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
1247 AM CDT THU APR 27 2017
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Southern Jasper County in east central Mississippi...
Jones County in southeastern Mississippi...
* Until 130 AM CDT
* At 1246 AM CDT, a severe thunderstorm was located 7 miles northwest
of Ellisville, moving east at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near,
Ellisville around 1250 AM CDT.
Laurel around 1255 AM CDT.
Tuckers Crossing and Moss around 100 AM CDT.
Sandersville and Mill Creek around 110 AM CDT.
Other locations impacted by this severe thunderstorm include Soso.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3182 8894 3156 8894 3152 8939 3179 8940
3180 8937 3180 8932 3182 8931 3196 8891
3183 8891
TIME...MOT...LOC 0546Z 248DEG 48KT 3164 8932
HAIL...1.00IN
WIND...60MPH
$$
22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 9:55 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Apr 26, 9:55 PM CDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Jackson MS 955 PM CDT Wed Apr 26 2017 ...HAIL, WIND, AND LIGHTNING WILL CONTINUE TO BE A THREAT OVERNIGHT... .UPDATE... Updated for evening discussion. && .DISCUSSION... At the moment, parts of Louisana and Western Mississippi are currently under a Tornado Watch that will last till 11pm while the remainer of Eastern Mississippi have been placed under a Severe Thunderstorm Watch till 2am. As the storms progress to the east they are moving into an area of lower dewpoints. This can cause two kinds of scenerios, the storms will be elevated and can diminish the wind threat near the ground or larger hail could form. Hail reports over the last few hours have been called into our office as being pea to dime size. The area south of Jackson Metro has seem escape the bulk of the severe storms. The timing for this evenings event still seems to keep on track with what has previously been predicted--last until around 1am to 2am. /12/ Prior discussion below: Tonight through Thursday: Latest satellite imagery showed an upper trough moving through the plains. The forcing and instability had forced a positive tilted squall line to materialized across the ArkLaTex into Southeast Missouri. On the surface a front was observed across East Texas into West Arkansas with deepening low pressure across Northeast Texas. The resultant pressure gradient has developed gusty winds across the region especially over the delta area of the forecast area. The atmosphere was rather capped across the region at mid afternoon with readings in the upper 70s to the lower 80s. For tonight expect a squall line to enter our western counties and parishes by 5 pm. Instability and shear will be increasing from the west for the remainder of this afternoon into this evening. We will have anomalous pwats of around 1.8 inches for some decent rainfall rates as the squall lines moves through the region. We could see rainfall rates of 1 to 2 inches with the line passage. It looks like the 0-3 km bulk vectors will be generally parallel to the line. With the linear mode in play SPC has taken out the moderate risk for our far western area. In the wake of the squall line gusty winds will taper off from the west, Thus wind advisory criteria should expire by 9 pm. CAM guidance models show that the line should sweep across the area rather quickly and exit the region by around 1 am. The primary risk will be damaging winds, golfball sized hail, and some tornadoes. The rains will exit the region by sunrise Thursday. On Thursday high pressure will build across the ArkLaMiss from the west. As far as temperatures are concern lows tonight will range from the lower 50s west to the lower 60s southeast. Highs on Thursday will range from the middle 70s north to the lower 80s southeast./17/ Thursday night through Wednesday...no big changes were made to the forecast. After the boundary passes tonight, temperatures will be near normal for a day. Warmth will quickly return Friday and continue into the Saturday. Another cold front will bring storms and cooler air for a day or two early next week. Overnight lows may also fall into the upper 40s Sunday night behind the boundary. Rain chances for the next day or two will be small, with mainly isolated shower and thunderstorm activity expected. By Sunday, a deepening low pressure system will help to push plenty of moisture into the region. Good lapse rates and passing upper jets will increase the potential for severe on Sunday. Models seem a little slower with the system, so it may be Sunday morning and afternoon. Well above normal moisture values should produce more heavy rainfall. Estimated amounts were around 2-3 inches across the area. Combined with heavy rain from today and streams across the region could see some rises. Flash flooding will also be a concern. Definitely a good time to clear some drains to help move the rain along. The next system around Wednesday/Thursday has some decent lapse rates, so there could be a series of severe events with hail and winds over the next week. && .AVIATION... 00Z TAF discussion: A squall line of thunderstorms will move through the area prior to 27/10Z. As storms move through, a quick lowering of ceilings and visibilities to IFR/MVFR can be expected followed shortly behind with a transition of winds to the northwest. Winds will continue at 10 to 20 knots with gusts to near 30 knots./26/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 56 78 63 88 / 56 2 5 14 Meridian 59 80 62 87 / 77 11 8 14 Vicksburg 54 75 61 87 / 99 2 5 14 Hattiesburg 62 82 64 86 / 70 10 9 14 Natchez 54 77 62 87 / 66 2 5 14 Greenville 53 74 60 86 / 97 2 5 14 Greenwood 54 74 60 86 / 90 3 4 14 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 12
Hazardous weather outlook, Apr 26, 8:41 PM CDT, 4 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 841 PM CDT Wed Apr 26 2017 ARZ074-LAZ007-280145- Ashley-Morehouse- 841 PM CDT Wed Apr 26 2017 This hazardous weather outlook is for portions of southeast Arkansas, and northeast Louisiana. .DAY ONE...Tonight and Thursday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday Severe thunderstorms with heavy rainfall are possible within the region this weekend, especially late Saturday night through Sunday. This potential weather event is still several days away and the timing and impacts will likely be adjusted in later forecasts. (www.weather.gov/images/jan/graphicast/image3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Saturday night through Sunday night. ARZ075-LAZ008-009-015-MSZ018-034-280145- Chicot-West Carroll-East Carroll-Richland-Bolivar-Washington- 841 PM CDT Wed Apr 26 2017 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and northwest Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...This Evening A squall line will move across area this evening and exit the area by 10 PM. Severe storms capable of damaging winds and hail up to quarter size are possible. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday Severe thunderstorms with heavy rainfall are possible within the region this weekend, especially late Saturday night through Sunday. This potential weather event is still several days away and the timing and impacts will likely be adjusted in later forecasts. (www.weather.gov/images/jan/graphicast/image3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight and Saturday night through Sunday night. LAZ016-023>026-MSZ019-025>033-035>066-072>074-280145- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Sunflower- Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw- Oktibbeha-Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena- Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin- Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper- Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 841 PM CDT Wed Apr 26 2017 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Slight TIMING...This evening into the overnight A squall line will continue to move across the area tonight. The primary risk will be damaging winds and quarter sized hail, but a tornado cannot be ruled out. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday Severe thunderstorms with heavy rainfall are possible within the region this weekend, especially late Saturday night through Sunday. This potential weather event is still several days away and the timing and impacts will likely be adjusted in later forecasts. (www.weather.gov/images/jan/graphicast/image3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight and Saturday night through Sunday night. 15 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/
In the hours before
Local storm report, Apr 26, 11:46 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1146 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 PM TSTM WND DMG ETHEL 33.12N 89.46W
04/26/2017 ATTALA MS LAW ENFORCEMENT
TREES DOWN ALONG KINGS RD.
&&Local storm report, Apr 26, 11:47 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1147 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM HAIL UNION 32.57N 89.12W
04/26/2017 E1.00 INCH NEWTON MS PUBLIC
TWITTER REPORT OF 1 INCH HAIL IN UNION.
&&
JMLocal storm report, Apr 26, 11:58 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1158 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 PM TSTM WND DMG 7 N SEBASTOPOL 32.67N 89.32W
04/26/2017 NESHOBA MS EMERGENCY MNGR
A TREE WAS BLOWN DOWN ON COUNTY ROAD 402 AND
ANOTHER WAS BLOWN DOWN ON COUNTY ROAD 210
NEAR THE LEAKE COUNTY LINE.
&&Local storm report, Apr 27, 12:14 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1214 AM CDT THU APR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 PM HAIL 9 NW PELAHATCHIE 32.40N 89.92W
04/26/2017 E2.00 INCH RANKIN MS PUBLIC
PICTURE ON TWITTER OF HAIL THAT LOOKS TO BE
SLIGHTLY BIGGER THAN A GOLF BALL. REPORT
FROM HOLLY BUSH RD IN RANKIN COUNTY.
&&
JMLocal storm report, Apr 27, 12:24 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1224 AM CDT THU APR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 PM TSTM WND DMG 7 N SEBASTOPOL 32.67N 89.32W
04/26/2017 NESHOBA MS EMERGENCY MNGR
A TREE WAS BLOWN DOWN ON COUNTY ROAD 402
NEAR THE LEAKE COUNTY LINE.
1040 PM TSTM WND DMG 7 N SEBASTOPOL 32.67N 89.33W
04/26/2017 LEAKE MS EMERGENCY MNGR
TREE DOWN ON STRIBLING ROAD. ANOTHER TREE IS
DOWN ON COUNTY ROAD 210.
&&Local storm report, Apr 27, 12:29 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1229 AM CDT THU APR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND DMG 6 NNE STANDING PINE 32.76N 89.41W
04/26/2017 LEAKE MS EMERGENCY MNGR
NUMEROUS TREES WERE BLOWN DOWN ACROSS THE
COUNTY AND SOME BLOCKED ROADS.
&&The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:06 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 54 min |
| Apr 26, 7:31 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Sunflower, Washington | 59 min |
| Apr 26, 7:55 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Warren, Yazoo | 65 min |
| Apr 26, 7:58 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Leflore, Sunflower | 62 min |
| Apr 26, 8:16 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 59 min |
| Apr 26, 8:30 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore, Montgomery | 39 min |
| Apr 26, 8:45 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Hinds, Holmes, Madison, Yazoo | 60 min |
| Apr 26, 8:53 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Holmes, Montgomery | 67 min |
| Apr 26, 9:01 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds | 59 min |
| Apr 26, 9:37 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott | 53 min |
| Apr 26, 9:44 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 61 min |
| Apr 26, 9:45 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Grenada, Montgomery, Webster | 23 min |
| Apr 26, 9:47 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 3 hr |
| Apr 26, 9:51 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison | 54 min |
| Apr 26, 10:23 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Leake, Neshoba, Winston | 67 min |
| Apr 26, 10:32 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 58 min |
| Apr 26, 10:36 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba | 39 min |
| Apr 26, 10:39 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Lowndes, Oktibbeha | 47 min |
| Apr 26, 11:00 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 60 min |
| Apr 26, 11:08 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 67 min |
| Apr 26, 11:12 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 33 min |
| Apr 26, 11:40 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 50 min |
| Apr 26, 11:40 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Lincoln, Marion | 23 min |
| Apr 26, 11:47 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 28 min |
| Apr 27, 12:13 AM CDT | Severe Thunderstorm Warning | JAN | Kemper | 17 min |
| Apr 27, 12:30 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 60 min |
| Apr 27, 12:42 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 63 min |
| Apr 27, 1:06 AM CDT | Tornado Warning | JAN | Clarke, Lauderdale | 21 min |
| Apr 27, 1:45 AM CDT | Special Weather Statement | JAN | Clarke | 30 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.